Alert archive / Florida / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 119, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Apr 3, 2017, 4:13 PM EDT for Jefferson County, Leon County, Florida; Grady County, Thomas County, Georgia. It was in force for 32 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 3, 2017, 4:13 PM EDT (20:13 UTC)
- Expired
- Apr 3, 2017, 4:45 PM EDT
- In force
- 32 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Jefferson County, FL, Leon County, FL, Grady County, GA, Thomas County, GA
The radar
The Tallahassee radar (KTLH), 43 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 3, 4:15 PM EDT | HAIL 1 | 2 W Baum, FL | SPOTTER REPORTS QUARTER SIZED HAIL ON THE EAST SIDE OF TALLAHASSEE |
| Apr 3, 4:24 PM EDT | TSTM WND DMG | Monticello, FL | TREES AND POWER LINES DOWN IN JEFFERSON COUNTY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 3, 1:32 PM EDT | Tornado Watch | SPC | 6 hr |
| Apr 3, 10:50 AM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.2 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1400 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 580 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 136 m²/s²
- 0-3 km storm-relative helicity
- 248 m²/s²
- Significant tornado parameter
- 1.5
- Supercell composite
- 9.3
The text
As transmitted.
181
WUUS52 KTAE 032013
SVRTAE
FLC065-073-GAC131-275-032045-
/O.NEW.KTAE.SV.W.0119.170403T2013Z-170403T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
413 PM EDT MON APR 3 2017
The National Weather Service in Tallahassee has issued a
* Severe Thunderstorm Warning for...
Northwestern Jefferson County in Big Bend of Florida...
Eastern Leon County in Big Bend of Florida...
Southeastern Grady County in southwestern Georgia...
Southern Thomas County in south central Georgia...
* Until 445 PM EDT
* At 412 PM EDT, a severe thunderstorm was located 10 miles northeast
of Tallahassee, moving northeast at 75 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Monticello, Tallahassee, Alma, Ralford Greenway, Cody, Dills,
Lamont, Everett, Nash, Rocky Hill, Miccosukee, Iamonia, Thomas
City, Drifton, Killearn Estates, Casa Blanco, Chaires, Waukeenah,
Wacissa and Wacissa Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 800 PM EDT for Big Bend of
Florida.
LAT...LON 3038 8379 3038 8381 3035 8381 3034 8380
3032 8380 3032 8381 3031 8382 3037 8425
3073 8423 3076 8376
TIME...MOT...LOC 2012Z 239DEG 64KT 3056 8413
HAIL...1.00IN
WIND...60MPH
$$
04-MCDERMOTTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 3:50 PM EDT, 23 minutes earlier.
Area forecast discussion, Apr 3, 3:50 PM EDT, 23 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
350 PM EDT Mon Apr 3 2017
...Severe Weather Event Ongoing with More to Come Over the Next
Couple of Days...
.NEAR TERM [Through Tonight]...
Expansive MCS/squall line continues across the CWA becoming
orientated northeast to southwest from southern Alabama to central
Georgia at this hour. Instability and shear are adequate to
continue the enhanced risk of severe weather into the overnight
hours as the entire system moves slowly eastward. There have been
numerous reports of trees and power lines down so far as well as
sporadic structure damage.
Weather will slowly wind down tonight across SE AL and the western
Florida panhandle. However, for locations east of this area, chances
for precipitation and severe weather will continue. Skies will
remain cloudy overnight with lows in the 60s.
.SHORT TERM [Tuesday Through Wednesday Night]...
We will not get much of a reprieve before the next threat for
severe weather arrives Tuesday night and continues into Wednesday
night. An upper low will develop over New Mexico Tuesday morning
and move northeast across the Great Plains to the upper
Mississippi River by Wednesday afternoon. As it approaches the
river, a sharp short wave trough will begin to sweep toward the
Southeast reaching our vicinity by 12Z Thursday. At the surface,
the front currently impacting the region will stall over us on
Tuesday and then begin to lift back north as a warm front along
the Central and Eastern Gulf Coast from Tuesday night through
Wednesday. A surface low over the Texas Panhandle will move
northeastward on Tuesday before occluding over the Midwest on
Wednesday. The trailing cold front will cross our zones Wednesday
night.
Air mass recovery will commence on Tuesday and we will be under a
severe weather threat for the entire time we are in the warm
sector of this next system with low level shear enhanced in the
vicinity of the warm front. Wind profiles will strengthen and
become favorable for the development of supercells with another
QLCS developing ahead of the cold front as well. Provided
sufficient surface destabilization occurs, and this is expected,
we could see a significant severe weather event. The Storm
Prediction Center already has the northwest portion of our
forecast area in an enhanced risk for severe storms on Wednesday.
It would not be a shock if this risk were upgraded. So, the main
message is that everyone needs to remain alert over the next
couple of days as unfortunately, we will not be out of the woods
once today's threat is over.
.LONG TERM [Thursday Through Monday]...
Much quieter weather is expected for this period as drier air
arrives behind the cold front on Thursday. Look for highs in the
70s with lows in the 40s through the weekend. We should get back
to the into the 80s early next week.
&&
.AVIATION [Through 18Z Tuesday]...
A strong to severe squall line will continue to push across the
FL panhandle and southwest GA this afternoon and early tonight.
Gusts of 35 to 40kts have occurred with the squall line with vsbys
less than 1mi in +TSRA. The line of storms with scattered TSRA in
the wake of the initial line will affect KECP through 21Z, KABY
through 23Z, KTLH through 00Z,and KVLD through 02Z. Ahead of the
line of storms an outflow boundary will briefly shift winds to the
N with gusts to 35kt. Rain and thunderstorms will exit the region
by 06Z with MVFR/IFR cigs developing at all sites. Cigs will
improve to VFR after 12Z at KDHN and KABY, but lower cigs will
linger through 15Z at KECP, KTLH, and KVLD.
&&
.MARINE...
Marine winds have struggled to reach advisory criteria, but we are
reluctant to lower it just yet. We may be able to do so this
evening. After a brief decrease in winds, we expect them to
increase back to advisory levels on Wednesday and remain elevated
after the frontal wind shift Wednesday night. In fact, it looks
like we will not drop below cautionary levels until the weekend.
At least that is some good news for area boaters.
&&
.FIRE WEATHER...
A line of storms will exit the area overnight. Drier air will
move in on Tuesday, but humidity values will remain above critical
levels. Another round of showers and storms is expected from late
Tuesday night through Wednesday. No Red Flag conditions are
expected through Wednesday.
&&
.HYDROLOGY...
Since it has been so dry lately, we are not anticipating any river
flooding. In fact, the only issues we would anticipate would be
localize flooding in poor drainage areas like urban areas and
small creeks.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 66 85 68 81 56 / 80 20 20 60 50
Panama City 68 79 70 76 58 / 40 10 20 80 20
Dothan 62 84 66 79 52 / 20 0 20 80 20
Albany 64 85 66 80 53 / 50 0 20 80 40
Valdosta 67 85 68 84 56 / 80 20 20 50 50
Cross City 68 82 67 84 60 / 70 60 20 20 40
Apalachicola 69 79 70 78 60 / 80 30 20 50 30
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through late tonight for Coastal Bay-
Coastal Franklin-Coastal Gulf-South Walton.
High Surf Advisory until 4 AM EDT /3 AM CDT/ Tuesday for Coastal
Bay-South Walton.
GA...None.
AL...None.
GM...Small Craft Advisory until 5 AM EDT Tuesday for Apalachee Bay or
Coastal Waters From Keaton Beach to Ochlockonee River Fl
out to 20 Nm-Coastal Waters From Ochlockonee River to
Apalachicola Fl out to 20 Nm-Coastal waters from Suwannee
River to Keaton Beach out 20 NM-Waters from Suwannee River
to Apalachicola FL from 20 to 60 NM.
Small Craft Advisory until midnight EDT tonight for Coastal
waters from Apalachicola to Destin FL out 20 NM-Waters from
Apalachicola to Destin FL from 20 to 60 NM.
&&
NEAR TERM...Scholl
SHORT TERM...Wool
LONG TERM...Wool
AVIATION...Hollingsworth
MARINE...Wool
FIRE WEATHER...Camp
HYDROLOGY...WoolIn the hours before
Local storm report, Apr 3, 2:30 PM EDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
230 PM EDT MON APR 03 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0206 PM TSTM WND DMG SYLVESTER 31.53N 83.84W
04/03/2017 WORTH GA 911 CALL CENTER
REPORTS OF POWER LINES AND TREES DOWN ACROSS WORTH
COUNTY. REPORTS OF TREES DOWN ON HOMES.
&&
RHLocal storm report, Apr 3, 2:58 PM EDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
258 PM EDT MON APR 03 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM TSTM WND DMG HOBBY 31.66N 83.74W
04/03/2017 TURNER GA 911 CALL CENTER
REPORTS OF NUMEROUS TREES AND POWERLINES DOWN IN TURNER
COUNTY
&&
RHSpecial weather statement, Apr 3, 3:17 PM EDT, 56 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
317 PM EDT MON APR 3 2017
FLZ016-017-026-027-GAZ157-031945-
Liberty FL-Gadsden FL-Inland Wakulla FL-Leon FL-Grady GA-
317 PM EDT MON APR 3 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WAKULLA...GADSDEN...
CENTRAL LIBERTY...CENTRAL LEON AND SOUTHWESTERN GRADY COUNTIES UNTIL
345 PM EDT...
At 317 PM EDT, National Weather Service doppler radar indicated a a
strong thunderstorm near Greensboro, or 11 miles southwest of Quincy,
moving east at 55 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Midway, Quincy, Havana, Tallahassee, Greensboro, Orange, Gretna,
Bristol, Rock Bluff, Jewel Fire Tower, Juniper, Douglas City, Vilas,
Florence, Jamieson, Central City, Quincy Airport, Lowry, Nixon Garden
and Bloxham.
A tornado watch remains in effect until 800 PM EDT for Big Bend of
and the Panhandle of Florida.
A severe thunderstorm watch remains in effect until 500 PM EDT for
southwestern Georgia.
LAT...LON 3017 8512 3065 8487 3070 8453 3069 8438
3072 8438 3073 8430 3015 8441
TIME...MOT...LOC 1917Z 260DEG 47KT 3049 8474
04-MCDERMOTTLocal storm report, Apr 3, 3:20 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
320 PM EDT MON APR 03 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND DMG 2 SE FITZGERALD 31.70N 83.23W
04/03/2017 BEN HILL GA PUBLIC
LARGE TREE LIMBS DOWN OVER ROADS IN FITZGERALD
&&
RHLocal storm report, Apr 3, 3:22 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
322 PM EDT MON APR 03 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0148 PM TSTM WND DMG 3 SE GILLIONVILLE 31.56N 84.39W
04/03/2017 DOUGHERTY GA BROADCAST MEDIA
BOAT FLIPPED AT MARINE DEALER ON RADIUM SPRINGS ROAD.
&&
CAMPLocal storm report, Apr 3, 3:40 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
340 PM EDT MON APR 03 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0142 PM TSTM WND DMG ALBANY 31.58N 84.18W
04/03/2017 DOUGHERTY GA PUBLIC
SHED FLIPPED OVER IN ALBANY
&&
RHThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 3:06 AM EDT | Wind Advisory | TAE | Bay, Calhoun, Gadsden, Gulf, Holmes, Jackson and 2 more | 12 hr |
| Apr 3, 3:48 AM EDT | High Surf Advisory | TAE | Bay, Walton | 24 hr |
| Apr 3, 10:01 AM EDT | Severe Thunderstorm Warning | TAE | Holmes, Walton | 59 min |
| Apr 3, 10:59 AM EDT | Severe Thunderstorm Warning | TAE | Holmes, Walton, Washington | 61 min |
| Apr 3, 11:51 AM EDT | Severe Thunderstorm Warning | TAE | Holmes, Jackson, Washington | 39 min |
| Apr 3, 11:59 AM EDT | Special Marine Warning | TAE | 2 hr | |
| Apr 3, 12:03 PM EDT | Severe Thunderstorm Warning | TAE | Bay, Holmes, Walton, Washington | 42 min |
| Apr 3, 12:28 PM EDT | Severe Thunderstorm Warning | TAE | Jackson, Washington | 47 min |
| Apr 3, 1:36 PM EDT | Special Marine Warning | TAE | 114 min | |
| Apr 3, 2:23 PM EDT | Severe Thunderstorm Warning | TAE | Bay | 37 min |
| Apr 3, 2:42 PM EDT | Severe Thunderstorm Warning | TAE | Bay, Calhoun, Gulf, Liberty | 33 min |
| Apr 3, 3:17 PM EDT | Special Weather Statement | TAE | Gadsden, Liberty | 28 min |
| Apr 3, 3:25 PM EDT | Special Marine Warning | TAE | 20 min | |
| Apr 3, 3:42 PM EDT | Severe Thunderstorm Warning | TAE | Gadsden, Jefferson, Leon, Wakulla | 33 min |
| Apr 3, 4:07 PM EDT | Special Marine Warning | TAE | 23 min | |
| Apr 3, 4:24 PM EDT | Special Marine Warning | TAE | 2 hr | |
| Apr 3, 4:38 PM EDT | Severe Thunderstorm Warning | TAE | Jefferson, Madison | 37 min |
| Apr 3, 5:08 PM EDT | Severe Thunderstorm Warning | TAE | Madison | 37 min |
| Apr 3, 6:18 PM EDT | Flash Flood Warning | TAE | Bay | 3 hr |
| Apr 3, 6:20 PM EDT | Special Marine Warning | TAE | 115 min | |
| Apr 3, 6:24 PM EDT | Special Weather Statement | TAE | Bay | 66 min |
| Apr 3, 6:34 PM EDT | Special Weather Statement | TAE | Jefferson | 41 min |
| Apr 3, 7:09 PM EDT | Severe Thunderstorm Warning | TAE | Franklin, Gulf | 36 min |
| Apr 3, 7:28 PM EDT | Severe Thunderstorm Warning | TAE | Franklin, Liberty, Wakulla | 47 min |
| Apr 3, 11:28 AM EDT | Severe Thunderstorm Warning | TAE | Clay, Quitman | 47 min |
| Apr 3, 12:59 PM EDT | Severe Thunderstorm Warning | TAE | Baker, Calhoun, Dougherty, Early, Miller | 46 min |
| Apr 3, 1:18 PM EDT | Severe Thunderstorm Warning | TAE | Baker, Decatur, Miller, Mitchell | 42 min |
| Apr 3, 1:22 PM EDT | Severe Thunderstorm Warning | TAE | Baker, Dougherty, Lee, Mitchell, Terrell, Worth | 38 min |
| Apr 3, 1:54 PM EDT | Severe Thunderstorm Warning | TAE | Dougherty, Lee, Mitchell, Tift, Turner, Worth | 66 min |
| Apr 3, 2:03 PM EDT | Special Weather Statement | TAE | Colquitt, Tift | 57 min |
| Apr 3, 2:28 PM EDT | Severe Thunderstorm Warning | TAE | Ben Hill, Irwin, Turner | 47 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2017Severe Thunderstorm Warnings in Georgia, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.